MAUDE Adverse Event Report: ENCORE MEDICAL L.P. TURON SHOULDER; TURON PEGGED GLENOID, SZ 46MM, EPLUS

ENCORE MEDICAL L.P. TURON SHOULDER; TURON PEGGED GLENOID, SZ 46MM, EPLUS
Model Number 521-01-246
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/24/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the surgeon found the patient non-compliant which caused a failure of the subscap/cuff.
 
Additional Manufacturer Narrative
The reason for this revision surgery was a failure of the subscap/cuff.The previous surgery and the revision detailed in this investigation occurred 6 months apart.There are no reported preexisting patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.Initial or prolonged hospitalization was required.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs)associated with the suspect medical device that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to the subscap/cuff failure.It seems that the event may have occurred due to patient's non-compliance with medical instructions, patient activities, excessive range of motion and trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
TURON SHOULDER
Common Device Name
TURON PEGGED GLENOID, SZ 46MM, EPLUS
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key6814997
Report Number1644408-2017-00707
Device Sequence Number13486994
Product Code KWS
UDI-Device Identifier00888912145374
UDI-Public(01)00888912145374
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K123982
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/13/2021
Device Model Number521-01-246
Device Catalogue Number521-01-246
Device Lot Number800N1062
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/24/2017
Supplement Date Received by Manufacturer09/25/2017
Initial Report FDA Received Date08/23/2017
Supplement Report FDA Received Date10/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
520-00-000,LOT 878C1661; 520-01-012,LOT 456G1229; 520-50-118,LOT 934C1128
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR